Alert archive / California / Wind Advisories in 2018
Wind Advisory 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 30, 2018, 1:39 PM PDT for Imperial County, California. It took effect at May 1, 2018, 1:40 AM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2018, 1:39 PM PDT (20:39 UTC)
- In effect from
- May 1, 2018, 1:40 AM PDT
- Expired
- May 2, 2018, 5:00 AM PDT
- In force
- 27 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS75 KPSR 302039 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 139 PM MST Mon Apr 30 2018 CAZ566-010845- /O.NEW.KPSR.WI.Y.0015.180501T2000Z-180502T0400Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 139 PM PDT Mon Apr 30 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 1 PM to 9 PM PDT Tuesday. * AFFECTED AREA...Western Imperial County. * TIMING...Tuesday afternoon and evening. * WINDS...Gusts of 40 to 50 mph from the west. * IMPACTS...Challenging driving conditions, especially on north- south oriented roads. This includes highway 86 on the western side of the Salton Sea and portions of I-8 west of El Centro. Periods of reduced visibility due to blowing sand and dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-010845- /O.EXT.KPSR.WI.Y.0014.180430T2300Z-180502T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 139 PM PDT Mon Apr 30 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... * AFFECTED AREA...Far southwest Imperial County including I-8 near the San Diego County border. * TIMING...Now through Tuesday evening. * WINDS...West winds of 25-35 mph with gusts of 40-50 mph. * IMPACTS...Dangerous driving conditions due to more difficult handling...especially for high profile vehicles...and the potential for blowing dust to cause suddenly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
042 WWUS75 KPSR 010840 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 140 AM MST Tue May 1 2018 CAZ563>565-567-012045- /O.EXB.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, Alamorio, and Brawley 140 AM PDT Tue May 1 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 11 PM PDT this evening. * AFFECTED AREA...Central and eastern portions of Imperial County...including the Imperial Valley...and the Chuckwalla Mountains of eastern Riverside County. * TIMING...Very strong winds develop during the latter half of the afternoon and continue through evening before weakening. * WINDS...West winds of 25-35 mph with gusts of 40-50 mph. * IMPACTS...Dangerous driving conditions due areas of blowing dust and sand as well as more difficult handling...especially for high profile vehicles. Affected roadways include I-8 and Highway 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-012045- /O.EXT.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 140 AM PDT Tue May 1 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Far southwest Imperial County including I-8 near the San Diego County border. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 30-40 mph with gusts of 45-55 mph. * IMPACTS...Dangerous driving conditions due to more difficult handling...especially for high profile vehicles...and the potential for blowing dust to cause suddenly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-012045- /O.EXT.KPSR.WI.Y.0015.180501T0840Z-180502T1200Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 140 AM PDT Tue May 1 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Western Imperial County. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Challenging driving conditions, especially on north- south oriented roads. This includes highway 86 on the western side of the Salton Sea and portions of I-8 west of El Centro. Periods of reduced visibility due to blowing sand and dust are can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
493 WWUS75 KPSR 011902 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1202 PM MST Tue May 1 2018 CAZ563>565-567-020500- /O.CON.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, Alamorio, and Brawley 1202 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Central and eastern portions of Imperial County...including the Imperial Valley...and the Chuckwalla Mountains of eastern Riverside County. * TIMING...Very strong winds develop during the latter half of the afternoon and continue through evening before weakening. * WINDS...West winds of 25-35 mph with gusts of 40-50 mph. * IMPACTS...Dangerous driving conditions due areas of blowing dust and sand as well as more difficult handling...especially for high profile vehicles. Affected roadways include I-8 and Highway 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-020500- /O.CON.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 1202 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Far southwest Imperial County including I-8 near the San Diego County border. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 30-40 mph with gusts of 45-55 mph. * IMPACTS...Dangerous driving conditions due to more difficult handling...especially for high profile vehicles...and the potential for blowing dust to cause suddenly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-020500- /O.CON.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 1202 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Western Imperial County. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Challenging driving conditions, especially on north- south oriented roads. This includes highway 86 on the western side of the Salton Sea and portions of I-8 west of El Centro. Periods of reduced visibility due to blowing sand and dust are can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
751 WWUS75 KPSR 011916 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1216 PM MST Tue May 1 2018 CAZ569-020500- /O.EXA.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/ Palo Verde Valley- Including the cities of Martinez Lake, Blythe, Palo Verde, and Ripley 1216 PM PDT Tue May 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 11 PM PDT this evening. * AFFECTED AREA...Central and eastern portions of Imperial County...including Lake Martinez...the Imperial Valley...and the Chuckwalla Mountains of eastern Riverside County. * TIMING...Very strong winds develop during the latter half of the afternoon and continue through evening before weakening. * WINDS...West winds of 25-35 mph with gusts of 40-50 mph. * IMPACTS...Dangerous driving conditions due areas of blowing dust and sand as well as more difficult handling...especially for high profile vehicles. Affected roadways include I-8 and Highway 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563>565-567-020500- /O.CON.KPSR.WI.Y.0014.180501T2100Z-180502T0600Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, Alamorio, and Brawley 1216 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Central and eastern portions of Imperial County...including the Imperial Valley...and the Chuckwalla Mountains of eastern Riverside County. * TIMING...Very strong winds develop during the latter half of the afternoon and continue through evening before weakening. * WINDS...West winds of 25-35 mph with gusts of 40-50 mph. * IMPACTS...Dangerous driving conditions due areas of blowing dust and sand as well as more difficult handling...especially for high profile vehicles. Affected roadways include I-8 and Highway 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-020500- /O.CON.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 1216 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Far southwest Imperial County including I-8 near the San Diego County border. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 30-40 mph with gusts of 45-55 mph. * IMPACTS...Dangerous driving conditions due to more difficult handling...especially for high profile vehicles...and the potential for blowing dust to cause suddenly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-020500- /O.CON.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 1216 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Western Imperial County. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Challenging driving conditions, especially on north- south oriented roads. This includes highway 86 on the western side of the Salton Sea and portions of I-8 west of El Centro. Periods of reduced visibility due to blowing sand and dust are can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
693 WWUS75 KPSR 020408 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 908 PM MST Tue May 1 2018 CAZ563>565-567-569-020515- /O.CAN.KPSR.WI.Y.0014.000000T0000Z-180502T0600Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial Valley-Palo Verde Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, El Centro, Calexico, Alamorio, Brawley, Martinez Lake, Blythe, Palo Verde, and Ripley 908 PM PDT Tue May 1 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. Wind speeds have weakened across central and eastern portions of Imperial County to below advisory thresholds. Gusts to 35 mph will still be possible with patchy blowing dust in isolated locations. $$ CAZ562-021200- /O.CON.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 908 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Far southwest Imperial County including I-8 near the San Diego County border. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 30-40 mph with gusts of 45-55 mph. * IMPACTS...Dangerous driving conditions due to more difficult handling...especially for high profile vehicles...and the potential for blowing dust to cause suddenly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-021200- /O.CON.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 908 PM PDT Tue May 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * AFFECTED AREA...Western Imperial County. * TIMING...Now through early Wednesday morning. * WINDS...West winds of 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Challenging driving conditions, especially on north- south oriented roads. This includes highway 86 on the western side of the Salton Sea and portions of I-8 west of El Centro. Periods of reduced visibility due to blowing sand and dust are can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
849 WWUS75 KPSR 021152 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 452 AM MST Wed May 2 2018 CAZ562-021300- /O.EXP.KPSR.WI.Y.0014.000000T0000Z-180502T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 452 AM PDT Wed May 2 2018 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Westerly winds will remain breezy to at times windy today, but remain below advisory level. $$ CAZ566-021300- /O.EXP.KPSR.WI.Y.0015.000000T0000Z-180502T1200Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 452 AM PDT Wed May 2 2018 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Westerly winds will remain breezy to at times windy today, but remain below advisory level. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 30, 11:03 AM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 11:03 AM PDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1103 AM MST Mon Apr 30 2018
.UPDATE...
Updated Aviation section.
&&
.SYNOPSIS...
Winds will be lighter today but there will still be some
breeziness...stronger over Imperial County. Otherwise, expect
noticeably cooler temperatures today. Another low pressure system
on Tuesday and Wednesday will bring windy weather, even cooler
temperatures, and a chance of showers and thunderstorms mainly
from Phoenix north and eastward. In the wake of the weather
system, high pressure builds across the region, with lower
elevations touching 100 degrees by the weekend.
&&
.DISCUSSION...
Today: A broad area of low pressure will remain in place over the
region ahead of the main storm system that is currently centered
over Idaho. As this large system continues to dig south into our
region through mid week, heights will continue to fall, with 500
mb heights dropping 2 to 4 dm today. Upper-level moisture will
start to creep into the region from the northwest, with some
thicker upper-level cirrus forecast to redevelop in the mid to
late morning across southeast California and gradually spread into
eastern Arizona by the early afternoon. The combination of height
falls and a cooler airmass will lead to below average
temperatures today with highs near the low to mid 80s forecast
across lower deserts this afternoon. Primarily after 21Z, there
will be another round of gusty winds in Imperial County, with the
strongest winds across far southeastern Imperial county where
mountain waves will tap into the stronger winds aloft and create
gusts up to 30 to 40 mph. Patchy blowing dust will be possible in
this area.
Tuesday: The aforementioned storm system will dig south into
southern California by Tuesday morning. Associated with this
upper-level trough is a surface cold front that is forecast to be
situated in southeast California by 12Z Tuesday and in Western
Arizona by 00Z Wednesday. Strong southerly winds will develop
ahead of the front, with strong westerlies forecast behind the
front. Winds will generally be gusting in the 20 to 30 mph range,
with stronger gusts to 40 mph expected across southeast
California. Due to stronger wind speeds, patchy blowing dust will
also be a possibility on Tuesday. In addition to strong winds and
blowing dust, a nice plume of moisture will move into central and
eastern Arizona ahead of the aforementioned cold front, with PWATs
increasing into the .55 to .65" range. This plume of moisture is
also associated with IVT values greater than 250 which is
typically a good indication that the airmass is expected to be
moist enough to produce some precipitation. In addition, these
forecast IVT values are in the 90th to 99.5th climatological
percentile, so it's safe to say we are getting a lot more moisture
than we typically get this time of year. Since Tuesday isn't
expected to be fully clouded over, the moist airmass will be
allowed to destabilize a bit, with CAPE values near 200 to 300
J/kg forecast in the afternoon across eastern Maricopa county and
southern Gila County. Convective Allowing Models are in pretty
good agreement and indicate isolated to scattered
shower/thunderstorm development near 21Z primarily from Phoenix
eastward. Due to a large dewpoint temp spread below the cloud
base, gusty winds and dry lightning will be the main impacts. The
increase in moisture and continued drop in heights will lead to an
even cooler day on Tuesday with highs ranging from the low 70s out
west (post cold front) to the low 80s out east.
Wednesday: Through 00Z Wednesday, the aforementioned cold front
will pass through Central and Eastern Arizona. Residual moisture
and lift from the front, will lead to another shot of showers and
thunderstorms, primarily across central and eastern Arizona as the
front continues it's eastward progression. Greater instability,
steep lapse rates, and much cooler temperatures aloft will lead to
better chances for some isolated stronger storms on Wednesday.
The dewpoint temperature spread will make gusty winds and dry
lightning the main impacts again.
Thursday-Monday: High pressure will begin to develop in the wake
of the weather system with heights gradually building. High
temperatures will rise from the mid to upper 80s Thursday into the
low 100s on Sunday and remain near those temperatures on Monday.
&&
.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:
Light southwesterly winds will increase this afternoon and become
gusty through the evening hours. Speeds will likely not be enough
to generate much in way of blowing dust. Westerly winds, though
not as gusty, will persist into the early overnight hours with
some light easterly winds likely by early Tuesday morning. Late
Tuesday morning (after 16Z) we should see winds pick up from more
of a southerly direction as a low pressure system moves in. We
also may see some cigs start to develop around the Phoenix area at
that time in the 5-6kft range. Limited chance of showers Tuesday
afternoon.
Southeast California/Southwest Arizona including KIPL and KBLH:
Persistent breezy west/southwest winds expected into Tuesday
afternoon due to an incoming low pressure system. There may be
some periods of blowing dust at TAF sites, but timing and duration
preclude from mentioning in TAFs.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Wednesday through Sunday:
Well below normal temperatures can be expected on Wednesday along
with some lingering breeziness. Thereafter, high pressure tracking
across the western states will lead to a rapid warmup with highs
at most desert locations reaching the 100 degree mark over the
weekend. Winds will be light overall with some occasional minor
breeziness at times. Otherwise, no strong wind events. Humdities
decline sharply after Wednesday with single digit minimum values
being common by Friday with very modest overnight recovery.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report areas of dense blowing dust.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...Wind Advisory from 4 PM this afternoon to 8 AM PDT Tuesday for
CAZ562.
&&
DISCUSSION...Hernandez
AVIATION...Iniguez
FIRE WEATHER...AJThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:44 AM PDT | Wind Advisory | PSR | Imperial, Riverside | 48 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.